Alert archive / California / Gale Warnings in 2009

Gale Warning 27, NWS San Francisco Bay Area, CA

December 22, 2009

NWS San Francisco Bay Area, CA issued this gale warning at Dec 22, 2009, 2:48 AM PST. It was in force for 17 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Dec 22, 2009, 2:48 AM PST (10:48 UTC)
Expired
Dec 22, 2009, 8:00 PM PST
In force
17 hr
Issued by
NWS San Francisco Bay Area, CA

The text

As transmitted, in the capitals the NWS used until 2016.

257 
WHUS76 KMTR 221048
MWWMTR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA
248 AM PST TUE DEC 22 2009

PZZ560-221900-
/O.UPG.KMTR.SC.Y.0146.000000T0000Z-091223T1000Z/
/O.NEW.KMTR.GL.W.0027.091222T1048Z-091223T0400Z/
PIGEON POINT TO POINT PINOS TO 10 NM-
248 AM PST TUE DEC 22 2009

...GALE WARNING IN EFFECT UNTIL 8 PM PST THIS EVENING...

THE NATIONAL WEATHER SERVICE IN SAN FRANCISCO HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT UNTIL 8 PM PST THIS EVENING. THE
SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. 

NORTHWEST WINDS OF 25 TO 35 KT WILL PREVAIL THROUGH THIS
EVENING. OCCASIONAL GUSTS TO 40 KT WILL POSSIBLE. WINDS WILL
DIMINISH LATER THIS EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

PZZ565-221900-
/O.UPG.KMTR.SC.Y.0146.000000T0000Z-091223T1000Z/
/O.NEW.KMTR.GL.W.0027.091222T1048Z-091223T0400Z/
POINT PINOS TO POINT PIEDRAS BLANCAS TO 10 NM-
248 AM PST TUE DEC 22 2009

...GALE WARNING IN EFFECT UNTIL 8 PM PST THIS EVENING...

THE NATIONAL WEATHER SERVICE IN SAN FRANCISCO HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT UNTIL 8 PM PST THIS EVENING. THE
SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. 

NORTHWEST WINDS OF 25 TO 35 KT WILL PREVAIL THROUGH THIS
EVENING. OCCASIONAL GUSTS TO 40 KT WILL POSSIBLE. WINDS WILL
DIMINISH LATER THIS EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

PZZ575-221900-
/O.UPG.KMTR.SC.Y.0146.000000T0000Z-091223T1900Z/
/O.NEW.KMTR.GL.W.0027.091222T1048Z-091223T0400Z/
WATERS FROM PIGEON PT. TO PT. PIEDRAS BLANCAS CA FROM 10 TO 60 NM-
248 AM PST TUE DEC 22 2009

...GALE WARNING IN EFFECT UNTIL 8 PM PST THIS EVENING...

THE NATIONAL WEATHER SERVICE IN SAN FRANCISCO HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT UNTIL 8 PM PST THIS EVENING. THE
SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. 

NORTHWEST WINDS OF 25 TO 35 KT WILL PREVAIL THROUGH THIS
EVENING. OCCASIONAL GUSTS TO 40 KT WILL POSSIBLE. WINDS WILL
DIMINISH LATER THIS EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

PZZ545-221900-
/O.NEW.KMTR.RB.Y.0041.091222T1048Z-091223T0400Z/
/O.CON.KMTR.SC.Y.0146.000000T0000Z-091223T1000Z/
POINT REYES TO PIGEON POINT TO 10 NM-
248 AM PST TUE DEC 22 2009

...SMALL CRAFT ADVISORY FOR ROUGH BAR IN EFFECT UNTIL 8 PM PST
THIS EVENING...
...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 AM PST
WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN SAN FRANCISCO HAS ISSUED A SMALL
CRAFT ADVISORY FOR ROUGH BAR...WHICH IS IN EFFECT UNTIL 8 PM PST
THIS EVENING. A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 AM
PST WEDNESDAY. 

NORTHWEST WINDS OF 15 TO 25 KT WILL PREVAIL THROUGH LATE TONIGHT.
OCCASIONAL GUSTS TO 35 KT WILL BE POSSIBLE EARLY TODAY.

COMBINED SEAS OF 8 TO 10 FEET WILL EXIST ACROSS THE BAR TODAY.
SEAS UP TO 12 FEET WILL BE POSSIBLE ACROSS THE SOUTH SHOAL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

A SMALL CRAFT ADVISORY FOR ROUGH BAR MEANS THAT SEAS ARE EXPECTED
TO BE HAZARDOUS TO MARINERS.

&&

$$

PZZ535-221900-
/O.EXA.KMTR.SC.Y.0146.000000T0000Z-091223T1000Z/
MONTEREY BAY-
248 AM PST TUE DEC 22 2009

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 2 AM PST WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN SAN FRANCISCO HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 2 AM PST WEDNESDAY. 

NORTHWEST WINDS OF 15 TO 25 KT WILL PREVAIL THROUGH LATE TONIGHT.
OCCASIONAL GUSTS TO 35 KT WILL BE POSSIBLE EARLY TODAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ540-221900-
/O.EXT.KMTR.SC.Y.0146.000000T0000Z-091223T1000Z/
POINT ARENA TO POINT REYES TO 10 NM-
248 AM PST TUE DEC 22 2009

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 2 AM PST WEDNESDAY...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 2 AM PST
WEDNESDAY. 

NORTHWEST WINDS OF 15 TO 25 KT WILL PREVAIL THROUGH LATE TONIGHT.
OCCASIONAL GUSTS TO 35 KT WILL BE POSSIBLE EARLY TODAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ570-221900-
/O.CON.KMTR.SC.Y.0146.000000T0000Z-091224T0000Z/
WATERS FROM PT. ARENA TO PIGEON PT. CA FROM 10 TO 60 NM-
248 AM PST TUE DEC 22 2009

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST
WEDNESDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST
WEDNESDAY. 

NORTHWEST WINDS OF 15 TO 25 KT WILL PREVAIL THROUGH LATE TONIGHT.
OCCASIONAL GUSTS TO 35 KT WILL BE POSSIBLE EARLY TODAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


THIS PRODUCT DOES NOT INCLUDE INFORMATION ON SEVERE THUNDERSTORMS 
AND WATERSPOUTS. SEE PRODUCTS SUCH AS SPECIAL MARINE 
WARNINGS...MARINE WEATHER STATEMENTS...WATCH COUNTY 
NOTIFICATIONS AND THE HAZARDOUS WEATHER OUTLOOK.
2 follow-up statements
846 
WHUS76 KMTR 221640
MWWMTR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA
840 AM PST TUE DEC 22 2009

PZZ575-230045-
/O.CON.KMTR.GL.W.0027.000000T0000Z-091223T0400Z/
WATERS FROM PIGEON PT. TO PT. PIEDRAS BLANCAS CA FROM 10 TO 60 NM-
840 AM PST TUE DEC 22 2009

...GALE WARNING REMAINS IN EFFECT UNTIL 8 PM PST THIS EVENING...

A GALE WARNING REMAINS IN EFFECT UNTIL 8 PM PST THIS EVENING. 

NORTHWEST WINDS OF 25 TO 35 KT WILL PREVAIL THROUGH THIS EVENING.
OCCASIONAL GUSTS TO 40 KT WILL POSSIBLE. WINDS WILL DIMINISH
LATER THIS EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

PZZ565-230045-
/O.CON.KMTR.GL.W.0027.000000T0000Z-091223T0400Z/
POINT PINOS TO POINT PIEDRAS BLANCAS TO 10 NM-
840 AM PST TUE DEC 22 2009

...GALE WARNING REMAINS IN EFFECT UNTIL 8 PM PST THIS EVENING...

A GALE WARNING REMAINS IN EFFECT UNTIL 8 PM PST THIS EVENING. 

NORTHWEST WINDS OF 25 TO 35 KT WILL PREVAIL THROUGH THIS EVENING.
OCCASIONAL GUSTS TO 40 KT WILL POSSIBLE. WINDS WILL DIMINISH
LATER THIS EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

PZZ560-230045-
/O.CON.KMTR.GL.W.0027.000000T0000Z-091223T0400Z/
PIGEON POINT TO POINT PINOS TO 10 NM-
840 AM PST TUE DEC 22 2009

...GALE WARNING REMAINS IN EFFECT UNTIL 8 PM PST THIS EVENING...

A GALE WARNING REMAINS IN EFFECT UNTIL 8 PM PST THIS EVENING. 

NORTHWEST WINDS OF 25 TO 35 KT WILL PREVAIL THROUGH THIS EVENING.
OCCASIONAL GUSTS TO 40 KT WILL POSSIBLE. WINDS WILL DIMINISH
LATER THIS EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

PZZ545-230045-
/O.CON.KMTR.RB.Y.0041.000000T0000Z-091223T0400Z/
/O.CON.KMTR.SC.Y.0146.000000T0000Z-091223T1000Z/
POINT REYES TO PIGEON POINT TO 10 NM-
840 AM PST TUE DEC 22 2009

...SMALL CRAFT ADVISORY FOR ROUGH BAR REMAINS IN EFFECT UNTIL
8 PM PST THIS EVENING...
...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 AM PST
WEDNESDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 AM PST
WEDNESDAY. A SMALL CRAFT ADVISORY FOR ROUGH BAR REMAINS IN EFFECT
UNTIL 8 PM PST THIS EVENING. 

NORTHWEST WINDS OF 15 TO 25 KT WILL PREVAIL THROUGH LATE TONIGHT.
OCCASIONAL GUSTS TO 35 KT WILL BE POSSIBLE EARLY TODAY.

COMBINED SEAS OF 8 TO 10 FEET WILL EXIST ACROSS THE BAR TODAY.
SEAS UP TO 12 FEET WILL BE POSSIBLE ACROSS THE SOUTH SHOAL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

A SMALL CRAFT ADVISORY FOR ROUGH BAR MEANS THAT SEAS ARE EXPECTED
TO BE HAZARDOUS TO MARINERS.

&&

$$

PZZ570-230045-
/O.CON.KMTR.SC.Y.0146.000000T0000Z-091224T0000Z/
WATERS FROM PT. ARENA TO PIGEON PT. CA FROM 10 TO 60 NM-
840 AM PST TUE DEC 22 2009

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST
WEDNESDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST
WEDNESDAY. 

NORTHWEST WINDS OF 15 TO 25 KT WILL PREVAIL THROUGH LATE TONIGHT.
OCCASIONAL GUSTS TO 35 KT WILL BE POSSIBLE EARLY TODAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ540-230045-
/O.CON.KMTR.SC.Y.0146.000000T0000Z-091223T1000Z/
POINT ARENA TO POINT REYES TO 10 NM-
840 AM PST TUE DEC 22 2009

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 AM PST
WEDNESDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 AM PST
WEDNESDAY. 

NORTHWEST WINDS OF 15 TO 25 KT WILL PREVAIL THROUGH LATE TONIGHT.
OCCASIONAL GUSTS TO 35 KT WILL BE POSSIBLE EARLY TODAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ535-230045-
/O.CON.KMTR.SC.Y.0146.000000T0000Z-091223T1000Z/
MONTEREY BAY-
840 AM PST TUE DEC 22 2009

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 AM PST
WEDNESDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 AM PST
WEDNESDAY. 

NORTHWEST WINDS OF 15 TO 25 KT WILL PREVAIL THROUGH LATE TONIGHT.
OCCASIONAL GUSTS TO 35 KT WILL BE POSSIBLE EARLY TODAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


THIS PRODUCT DOES NOT INCLUDE INFORMATION ON SEVERE THUNDERSTORMS 
AND WATERSPOUTS. SEE PRODUCTS SUCH AS SPECIAL MARINE 
WARNINGS...MARINE WEATHER STATEMENTS...WATCH COUNTY 
NOTIFICATIONS AND THE HAZARDOUS WEATHER OUTLOOK.
116 
WHUS76 KMTR 222228
MWWMTR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA
228 PM PST TUE DEC 22 2009

PZZ575-230400-
/O.CON.KMTR.GL.W.0027.000000T0000Z-091223T0400Z/
WATERS FROM PIGEON PT. TO PT. PIEDRAS BLANCAS CA FROM 10 TO 60 NM-
228 PM PST TUE DEC 22 2009

...GALE WARNING REMAINS IN EFFECT UNTIL 8 PM PST THIS EVENING...

A GALE WARNING REMAINS IN EFFECT UNTIL 8 PM PST THIS EVENING. 

NORTHWEST WINDS OF 25 TO 35 KT WILL PREVAIL THROUGH THIS EVENING.
OCCASIONAL GUSTS TO 40 KT WILL POSSIBLE. WINDS WILL DIMINISH
LATER THIS EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

PZZ565-230400-
/O.CON.KMTR.GL.W.0027.000000T0000Z-091223T0400Z/
POINT PINOS TO POINT PIEDRAS BLANCAS TO 10 NM-
228 PM PST TUE DEC 22 2009

...GALE WARNING REMAINS IN EFFECT UNTIL 8 PM PST THIS EVENING...

A GALE WARNING REMAINS IN EFFECT UNTIL 8 PM PST THIS EVENING. 

NORTHWEST WINDS OF 25 TO 35 KT WILL PREVAIL THROUGH THIS EVENING.
OCCASIONAL GUSTS TO 40 KT WILL POSSIBLE. WINDS WILL DIMINISH
LATER THIS EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

PZZ560-230400-
/O.CON.KMTR.GL.W.0027.000000T0000Z-091223T0400Z/
PIGEON POINT TO POINT PINOS TO 10 NM-
228 PM PST TUE DEC 22 2009

...GALE WARNING REMAINS IN EFFECT UNTIL 8 PM PST THIS EVENING...

A GALE WARNING REMAINS IN EFFECT UNTIL 8 PM PST THIS EVENING. 

NORTHWEST WINDS OF 25 TO 35 KT WILL PREVAIL THROUGH THIS EVENING.
OCCASIONAL GUSTS TO 40 KT WILL POSSIBLE. WINDS WILL DIMINISH
LATER THIS EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

PZZ545-230630-
/O.CON.KMTR.RB.Y.0041.000000T0000Z-091223T0400Z/
/O.CON.KMTR.SC.Y.0146.000000T0000Z-091223T1000Z/
POINT REYES TO PIGEON POINT TO 10 NM-
228 PM PST TUE DEC 22 2009

...SMALL CRAFT ADVISORY FOR ROUGH BAR REMAINS IN EFFECT UNTIL
8 PM PST THIS EVENING...
...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 AM PST
WEDNESDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 AM PST
WEDNESDAY. A SMALL CRAFT ADVISORY FOR ROUGH BAR REMAINS IN EFFECT
UNTIL 8 PM PST THIS EVENING. 

NORTHWEST WINDS OF 15 TO 25 KT WILL PREVAIL THROUGH LATE TONIGHT.

COMBINED SEAS OF 8 TO 10 FEET WILL EXIST ACROSS THE BAR TODAY.
SEAS UP TO 12 FEET WILL BE POSSIBLE ACROSS THE SOUTH SHOAL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

A SMALL CRAFT ADVISORY FOR ROUGH BAR MEANS THAT SEAS ARE EXPECTED
TO BE HAZARDOUS TO MARINERS.

&&

$$

PZZ570-230630-
/O.CON.KMTR.SC.Y.0146.000000T0000Z-091224T0000Z/
WATERS FROM PT. ARENA TO PIGEON PT. CA FROM 10 TO 60 NM-
228 PM PST TUE DEC 22 2009

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST
WEDNESDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST
WEDNESDAY. 

NORTHWEST WINDS OF 15 TO 25 KT WILL PREVAIL THROUGH LATE TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ540-230630-
/O.CON.KMTR.SC.Y.0146.000000T0000Z-091223T1000Z/
POINT ARENA TO POINT REYES TO 10 NM-
228 PM PST TUE DEC 22 2009

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 AM PST
WEDNESDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 AM PST
WEDNESDAY. 

NORTHWEST WINDS OF 15 TO 25 KT WILL PREVAIL THROUGH LATE TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ535-230630-
/O.CON.KMTR.SC.Y.0146.000000T0000Z-091223T1000Z/
MONTEREY BAY-
228 PM PST TUE DEC 22 2009

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 AM PST
WEDNESDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 AM PST
WEDNESDAY. 

NORTHWEST WINDS OF 15 TO 25 KT WILL PREVAIL THROUGH LATE TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


THIS PRODUCT DOES NOT INCLUDE INFORMATION ON SEVERE THUNDERSTORMS 
AND WATERSPOUTS. SEE PRODUCTS SUCH AS SPECIAL MARINE 
WARNINGS...MARINE WEATHER STATEMENTS...WATCH COUNTY 
NOTIFICATIONS AND THE HAZARDOUS WEATHER OUTLOOK.

What forecasters said that day

The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Francisco Bay Area, CA wrote its last area forecast discussion before this gale warning went out at Dec 21, 10:15 PM PST, 4 hours 33 minutes earlier.

Area forecast discussion, Dec 21, 10:15 PM PST, 4 hours 33 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA CA
1015 PM PST MON DEC 21 2009

.DISCUSSION...AS OF 8:32 PM PST MONDAY...SHOWERS CONTINUE ACROSS THE
CWA THIS EVENING AS A TROUGH OF LOW PRESSURE DIVES SOUTH INTO
CALIFORNIA. COLD AIR ADVECTION IS EXPECTED BEHIND THE TROUGH REDUCING
OVERNIGHT TEMPERATURES BY 5 TO 10 DEGREES BELOW LAST NIGHTS LOW
TEMPERATURES. THIS COLD AIR ADVECTION WILL ALSO RESULT IN INCREASING
WINDS OUT OF THE NORTH. THESE INCREASING WINDS WILL ELIMINATE THE
POSSIBILITY OF BOTH FROST OR PROLONGED FREEZING TEMPERATURES
TONIGHT.

THE 0000 UTC NAM12 IS INDICATING WIDESPREAD 925 MB WINDS IN THE 35 TO
40 KNOT RANGE WITH THE OPERATIONAL GFS INDICATING SIMILAR VALUES.
A HIGH WIND WATCH WAS CONSIDERED BUT UPON FURTHER REVIEW OF MODEL
GUIDANCE IT WAS DECIDED NOT TO ISSUE ONE. SEVERAL CROSS SECTIONS
UTILIZING THE NAM12 WERE CARRIED OUT NORMAL TO THE THERMAL WIND.
THESE CROSS SECTIONS REVEALED THAT ADVISORY/WARNING LEVEL WINDS
WILL NOT MIX DOWN BELOW THE 2500 FOOT ELEVATION THRESHOLD.
ADDITIONALLY...ISENTROPIC ANALYSIS ALONG THE 295 K PLAIN DOES NOT
INDICATE ANY SIGNIFICANT ISENTROPIC DOWN GLIDE WHICH WOULD TRANSPORT
MOMENTUM TO LOWER LEVELS OF THE ATMOSPHERE. IN FACT...WINDS AT THE
295 K LEVEL RUN NEARLY PARALLEL TO THE ISENTROPIC SURFACE.
REGARDLESS...WINDS WILL INCREASE OUT OF THE NORTH NORTHWEST THIS
EVENING AND MAY REACH 30 TO 35 KNOTS OVER THE RIDGES AND HIGHER
TERRAIN ACROSS THE CWA.

WINDS WILL DECREASE TUESDAY EVENING AS HIGH PRESSURE BUILDS OVER THE
EASTERN PACIFIC AND WEST COAST. THIS HIGH PRESSURE WILL RESULT IN
DRY PLEASANT CONDITIONS DURING THE NEXT FEW DAYS. TEMPERATURES WILL
HOWEVER DIVE INTO THE MID TO UPPER 30S OVERNIGHT UNDER MOSTLY
CLEAR SKIES. THE CLEAR SKIES WILL ALSO SUPPORT AREAS OF FOG IN THE
VALLEYS WEDNESDAY AND THURSDAY NIGHT.

&&

.AVIATION...AS OF 10:15 PM MONDAY...THE LAST BAND OF SHOWERS IS
MOVING SOUTH ACROSS THE SOUTHERN HALF OF THE FORECAST AREA. RESIDUAL
SHOWERS ARE POSSIBLE ACROSS THE REGION HOWEVER THE MAIN SHOWERS
ACTIVITY HAS PASSED THE BAY AREA. COLD AIR WILL FILL IN BEHIND THE
FRONT RESULTING IN GUSTY WINDS. CONDITIONS WILL IMPROVE OVERNIGHT AS
CLOUDS SCATTER OUT AND DRIER AIR FILTERS IN BRINGING AN END TO ANY
SHOWERS.

VICINITY OF KSFO...SHOWER ACTIVITY HAS ALL BUT COME TO AN END. BROKEN
VFR CIGS OVER 7000 FT EXPECTED TO LIFT AND SCATTER OUT AFTER 11Z.
GUSTY WEST WINDS IN THE 15 TO 25 KT RANGE WITH GUSTS TO
30 KT EXPECTED UNTIL 11Z.

KSFO BRIDGE APPROACH...SAME AS KSFO.

MRY BAY AREA TERMINALS...A FEW SCATTERED SHOWERS ARE POSSIBLE OVER
THE NEXT HOUR OR TWO. EXPECT IMPROVING CONDITIONS TONIGHT WITH BROKEN
MVFR-VFR CIGS SCATTERING OUT OVERNIGHT. GUSTY WEST WINDS IN THE 10 TO
15 KT RANGE WITH GUSTS TO 20 KT EXPECTED UNTIL 12Z.

&&

.MTR WATCHES/WARNINGS/ADVISORIES...
   .TNGT...SCA...PT ARENA TO PIGEON PT 0-60 NM STARTING 8 PM.
        ...SCA...PIGEON PT TO PT PIEDRAS BLANCAS 0-60 NM
                 STARTING 1 AM.

PUBLIC FORECAST: LARRY
AVIATION/MARINE: CW

NWS ON THE WEB AT WEATHER.GOV/SANFRANCISCO

The office that day

Everything else NWS San Francisco Bay Area, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 22, 2:48 AM PSTSmall Craft Advisory for Rough BarMTR17 hr

Nearby

Gale Warnings in California, 2009Every gale warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.